Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.
Elavil (Amitriptyline) is a Tricyclic antidepressant which mainly acts on serotonin and norepinephrine neurotransmitters. Cymbalta and Pristiq are SNRI antidepressants which also mainly acts on serotonin and norepinephrine neurotransmitters.
Therefore usually, it is not recommended to take Elavil with a SNRI antidepressant because this combination can cause excess of serotonin in the body leading to serotonin syndrome which although not very common but is a life threatening syndrome.
The usual dose range of Elavil is from 75 to 225 mg per day and you are currently taking only 25 mg per day. Elavil itself is a very effective medicine for anxiety related symptoms and a very good option in your case could be to ask your doctor to simply increase the dose of Elavil.
Increasing the dose of Elavil can effectively control your anxiety symptoms and you won't be needing any additional antidepressant other than Elavil for fibromyalgia as well as anxiety symptoms.
I see you are online now, would like to know your thoughts on my suggestion.
I have accidentally doubled my Elavil dose to 50mg and the drowsiness that would help me sleep would carry into the next day. Do you think that would subside after a while?
thanks for your reply. Elavil is very sedative in nature and drowsiness as a side effect may appear after increasing the dose but it usually subside within 3-5 days.
still 50 mg is comparatively low dose and for effectively controlling your anxiety symptoms the dose should be around 75-150 mg per day or may be higher. You can discuss with your doctor about increasing the dose by 25 mg every 3-4 days till your symptoms are under control.
are you able to see my reply?